# SDR IXXA9900006

- Difficulty date: April 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N825BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45978
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Broken
- Location: Cockpit
- Part time: 78,562 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

EN ROUTE FROM DFW TO TOL, SMOKE EMITTED FROM UNDER THE FIRST OFFICER'S INSTRUMENT PANEL, ACCOMPANIED BY AN ODOR.  THE FIRST OFFICER'S INSTRUMENT PANEL FLOOD LIGHTING  WAS EXTINGUISHED AND ASSOCIATED CIRCUIT BREAKERS OPENED, SMOKE SUBSIDED.  THE FLIGHT CONTINUED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE INSTRUMENT FLOOD LIGHT CIRCUITY WHICH REVEALED A BROKEN WIRE, WHICH WAS REPAIRED IN ACCORDANCE WITH THE MAINTENANCE MANUAL STANDARD PRACTICES.  A SUCCESSFUL OPERATIONAL TEST RETURNED THE AIRCRAFT TO SERVICE.
